Please use this identifier to cite or link to this item:

Existence of a photonic gap in periodic dielectric structures

Authors Ho, Kaiming
Chan, Che Ting View this author's profile
Soukoulis, Costas M.
Issue Date 1990
Source Physical Review Letters , v. 65, (25), 1990, p. 3152-3155
Summary Using a plane-wave expansion method, we have solved Maxwell’s equations for the propagation of electromagnetic waves in a periodic lattice of dielectric spheres (dielectric constant εa) in a uniform dielectric background (εb). Contrary to experiment, we find that fcc dielectric structures do not have a ‘‘photonic band gap’’ that extends throughout the Brillouin zone. However, we have determined that dielectric spheres arranged in the diamond structure do possess a full photonic band gap. This gap exists for refractive-index contrasts as low as 2.
ISSN 0031-9007
Rights © 1990 American Physical Society
Language English
Format Article
Access View full-text via DOI
View full-text via Scopus
View full-text via Web of Science
Files in this item:
File Description Size Format
PhysRevLett.65.3152.pdf Published version 183651 B Adobe PDF